Cold/Wind Chill, Edwards
- When
- January 16, 2:00 AM CST to 11:00 AM CST
- Where
- Edwards forecast zone
- Reported by
- AWOS
- Coordinates
- 38.417, -88.053 (the zone’s center; the record gives no point)
In most of southern Illinois except the extreme southern tip, wind chills fell to between minus 10 and minus 15 degrees during the morning hours. After a morning low of 1 above zero, the actual high temperature at Carbondale was only 11 above zero.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
In most of southern Illinois except the extreme southern tip, wind chills fell to between minus 10 and minus 15 degrees during the morning hours. After a morning low of 1 above zero, the actual high temperature at Carbondale was only 11 above zero. Arctic high pressure centered over the northern Plains produced these dangerously cold wind chills.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 15, 11:15 PM CST, 2 hours 45 minutes earlier.
Area Forecast Discussion
National Weather Service Paducah KY
1115 PM CST Mon Jan 15 2018
.UPDATE...
Issued at 1115 PM CST Mon Jan 15 2018
Updated for 06Z aviation forecast discussion.
&&
.SHORT TERM...(Tonight through Wednesday night)
Issued at 227 PM CST Mon Jan 15 2018
Snow bands continue to move across the southern third of our
counties, with patchy light snow across all but our far
north/northwest counties. Will be removing portions of southern
Illinois along and north of Route 13 and Perry county Missouri
from our northern advisory as of 21z. Amounts of 2 to 4 inches
are common east of the Mississippi so far, with isolated higher
amounts, with 1 to 2 1/2 inches west of the Mississippi. Expect
to see some additional minor accumulations across portions of
southeast Missouri and areas along the Ohio River for the next few
hours, with a bit more accumulation possible across southern
portions of west Kentucky into the evening. We will gradually be
chipping away at our advisories as snow tapers off. HRRR and RAP
hint at some snow lingering in our far southeast counties after
06z, but for now will keep the southern advisory ending at that
time.
Surface observations show the front through most of our counties.
Colder air is right behind, with temperature drops of 4 to 7
degrees already at several sites in our northern counties.
Overnight lows will drop into the 0 to 10 above zero range. Winds
will stay up in the 6 to 10 kt range overnight, and this puts wind
chills in the -5 to -15 range. Wind chill advisory for southwest
Indiana, most of southern Illinois and portions of northwest
Kentucky for -10 to -15 looks good and will not make any
adjustments. Conditions will remain pretty unpleasant into
Tuesday with highs only in the teens and winds chills only
"improving" to the above zero single digits.
An upper level trof will move across our area Tuesday into Tuesday
night. This may squeeze out some flurries across mainly northern
portions of the PAH forecast area Tuesday afternoon into Tuesday
evening. Lows Tuesday night will again be in the single digits,
but generally light winds will prevent wind chills from being an
issue.
Surface high pressure will move to our south on Wednesday, and a
shift to south to southwest winds late Wednesday into Wednesday
night will begin our "warm up", with highs Wednesday in the less
miserable lower to middle 20s, and lows Wednesday night in the 8
to 14 degree range.
.LONG TERM...(Thursday through Monday)
Issued at 227 PM CST Mon Jan 15 2018
The extended forecast period will start with the building upper
level ridge and blocking surface ridge across the entire Gulf Coast.
A small circulation rotating around the western side of an eastern
Pacific/Pacific Northwest U.S. trough is forecast by both the 12z
deterministic GFS and ECMWF to persist through a narrow high
amplitude ridge and develop lee side cyclogenesis as it moves
southeast into western Texas early Thursday. Numerical model
guidance has this low stalling out and closing off on Friday, as a
split zonal flow develops just to the north of it into the Plains.
A broader amplitude eastern Pacific trough (forecast west of the
previous Pacific Northwest trough on Thursday) will carve out a low
to moderate amplitude shortwave along the path of the previous Texas
low as it weakens and shears out over the southeast U.S.
The net effect of the shortwave trough as it moves from the southern
Rockies and into the southwest U.S. by Saturday will be to enhance
broad southwesterly flow (and persistent warm advection) into the
WFO PAH forecast area, while opening up a moisture channel from the
Gulf of Mexico. The initial stages of the moisture advection and
temperature advection will take place early Friday.
This transition to southwesterly flow aloft will increase
thicknesses, increasing daily minimum and maximum temperatures, with
both low and high temperatures remaining above the freezing mark
starting Friday. The ECMWF is a little more aggressive with the
rise in temperatures, by as much as three degrees, compared to
regionally blended model guidance. At this point, given the amount
of thermal energy needed to melt and evaporate snow cover and snow
melt, combined with cloud cover, plan to leave slightly cooler
temperatures in place. Regardless, temperatures 10 to 15 degrees
above normal will be expected into the weekend and early next week.
At the end of the extended forecast period, a cold front is expected
move through with more copious rainfall amounts and cooler
temperatures (not anything like last week). However, uncertainty on
rainfall amounts and timing precludes any significant focus on any
water (i.e. flooding) concerns at this time.
&&
.AVIATION...
Issued at 1115 PM CST Mon Jan 15 2018
Snow has ended at all terminals and of 05Z, all sites are VFR.
Gusty northwest winds will continue overnight with the gusts
becoming less common on Tuesday. The veil of mid clouds should
depart the area by 12Z but an area of MVFR or near MVFR cigs will
invade the area from the north by afternoon. Some flurries are
possible. These low clouds will remain in the area through Tuesday
evening. Winds should die off after 00Z as well.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Chill Advisory until 11 AM CST Tuesday for ILZ075>078-
080>091.
MO...Wind Chill Advisory until 11 AM CST Tuesday for MOZ076.
Winter Storm Warning until 4 AM CST Tuesday for MOZ112-114.
IN...Wind Chill Advisory until 11 AM CST Tuesday for INZ081-082-
085>088.
KY...Wind Chill Advisory until 11 AM CST Tuesday for KYZ007-010-
013>016-018>020.
Winter Storm Warning until 4 AM CST Tuesday for KYZ001>013-
015>017-019>022.
&&Hazardous Weather Outlook National Weather Service Paducah KY 1107 PM CST Mon Jan 15 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1107 PM CST Mon Jan 15 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Snow will continue across southern portions of the region into the early morning hours, with storm totals of 4 to 9 inches. West Kentucky and far southern portions of southeast Missouri are in a Winter Storm Warning until 4 am. See the product for details. A Wind Chill Advisory is in effect for areas along and north of line from Perryville Missouri to Princeton and Calhoun Kentucky after midnight tonight. Wind chills from 10 below to 15 below zero are expected. Farther south across the region, wind chills will range from 5 below to 10 below zero. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Chill Advisory will continue until 11 AM Tuesday for areas along and north of line from Perryville Missouri to Princeton and Calhoun Kentucky . Wind Chills from 10 below to 15 below zero are expected. Farther south across the region, wind chills will range from 5 below to 10 below zero. Wind chills will drop into the zero to 10 below zero range across the region Tuesday night into early Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. However, reports of snow accumulations would be very helpful through tonight.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1106 PM CST MON JAN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HEAVY SNOW EAST PRAIRIE 36.78N 89.38W
01/15/2018 M12.0 INCH MISSISSIPPI MO TRAINED SPOTTER
SNOW HAS ENDED. MEASURED ONE FOOT SNOW DEPTH.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1112 PM CST MON JAN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW BENTON 36.85N 88.36W
01/15/2018 M7.5 INCH MARSHALL KY TRAINED SPOTTER
MEASURED SNOWFALL FOR TODAY.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1145 PM CST MON JAN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HEAVY SNOW WEST PADUCAH 37.08N 88.74W
01/15/2018 M8.1 INCH MCCRACKEN KY NWS EMPLOYEE
NWS OFFICE IN PADUCAH. MEASURED DAILY SNOWFALL TOTAL.
SNOW DEPTH ROUNDED TO 8 INCHES.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1239 AM CST TUE JAN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM SNOW LONE OAK 37.04N 88.67W
01/16/2018 M8.8 INCH MCCRACKEN KY TRAINED SPOTTER
MEASURED DAILY SNOWFALL FOR JAN 15
&&
SMITTYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1240 AM CST TUE JAN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM SNOW BELLE RIVE 38.23N 88.74W
01/15/2018 E1.2 INCH JEFFERSON IL PUBLIC
SNOWFALL TOTAL OF 1.25 INCHES FOR EVENT SO FAR.
0830 AM SNOW MCLEANSBORO 38.09N 88.53W
01/15/2018 E1.0 INCH HAMILTON IL PUBLIC
SNOW TOTAL SO FAR FROM THIS EVENT.
0845 AM SNOW 4 ENE MOUNT VERNON 38.34N 88.84W
01/15/2018 M1.8 INCH JEFFERSON IL TRAINED SPOTTER
SNOWFALL TOTAL SO FAR 1.5 MILES NORTHEAST OF MT VERNON
AIRPORT.
0851 AM SNOW 3 W EVANSVILLE 37.98N 87.60W
01/15/2018 E1.0 INCH VANDERBURGH IN PUBLIC
SNOW TOTAL SO FAR ON SOUTHWEST SIDE OF EVANSVILLE.
0900 AM SNOW 1 W MOUNT VERNON 38.32N 88.93W
01/15/2018 E2.0 INCH JEFFERSON IL PUBLIC
SNOWFALL TOTAL SO FAR ON WEST SIDE OF MOUNT VERNON
0915 AM SNOW FORT BRANCH 38.25N 87.57W
01/15/2018 E2.5 INCH GIBSON IN PUBLIC
SNOWFALL TOTAL SO FAR.
0935 AM SNOW MOUNT VERNON 37.94N 87.90W
01/15/2018 M2.0 INCH POSEY IN EMERGENCY MNGR
SNOWFALL TOTAL FROM THIS EVENT SO FAR.
0940 AM SNOW MARION 37.73N 88.94W
01/15/2018 E1.0 INCH WILLIAMSON IL PUBLIC
SNOWFALL TOTAL SO FAR. LIGHT SNOWING AT TIME OF REPORT.
1010 AM SNOW EVANSVILLE 37.98N 87.54W
01/15/2018 E1.5 INCH VANDERBURGH IN PUBLIC
SNOWFALL TOTAL SO FAR FROM DOWNTOWN AREA..
1010 AM SNOW 5 E WARE 37.45N 89.30W
01/15/2018 M0.6 INCH UNION IL PUBLIC
SNOWFALL TOTAL FROM EVENT SO FAR.
1030 AM SNOW ROUND KNOB 37.22N 88.73W
01/15/2018 M3.0 INCH MASSAC IL TRAINED SPOTTER
SNOWFALL TOTAL SO FAR. MODERATE SNOWING STILL.
1030 AM SNOW GALATIA 37.84N 88.61W
01/15/2018 E3.0 INCH SALINE IL PUBLIC
SNOWFALL TOTAL SO FAR.
1030 AM SNOW JACKSON 37.38N 89.65W
01/15/2018 M0.8 INCH CAPE GIRARDEAU MO PUBLIC
SNOWFALL TOTAL SO FAR. STILL SNOWING AT TIME OF REPORT.
1035 AM SNOW LA CENTER 37.07N 88.97W
01/15/2018 M1.0 INCH BALLARD KY TRAINED SPOTTER
SNOWFALL TOTAL SO FAR.
1115 AM SNOW ROSICLARE 37.42N 88.35W
01/15/2018 E2.5 INCH HARDIN IL PUBLIC
FACEBOOK REPORT OF 2 TO 3 INCHES SNOWFALL SO FAR.
1130 AM SNOW ZEIGLER 37.90N 89.05W
01/15/2018 E2.5 INCH FRANKLIN IL PUBLIC
REPORTED VIA FACEBOOK. EVENT TOTAL SO FAR.
1135 AM SNOW MARION 37.73N 88.94W
01/15/2018 M1.8 INCH WILLIAMSON IL BROADCAST MEDIA
MEASURED 1.75 INCHES IN MARION. LIGHT SNOW STILL FALLING.
1135 AM SNOW 2 SE DARMSTADT 38.07N 87.55W
01/15/2018 M2.9 INCH VANDERBURGH IN BROADCAST MEDIA
MEASURED 2.9 INCHES 3 MILES NORTHWEST OF EVANSVILLE
AIRPORT. SNOW DEPTH IS 7 INCHES.
1200 PM SNOW 2 W WEST PADUCAH 37.08N 88.78W
01/15/2018 M1.1 INCH MCCRACKEN KY OFFICIAL NWS OBS
6 HOURLY SNOWFALL AMOUNT MEASURED AT NWS OFFICE.EVENT
TOTAL SO FAR. SNOW DEPTH OF 3 INCHES. SNOWING AT
OBSERVATION TIME.
1200 PM SNOW 5 NNE EVANSVILLE 38.05N 87.51W
01/15/2018 M2.0 INCH VANDERBURGH IN CO-OP OBSERVER
6 HOURLY SNOWFALL OF 2 INCHES MEASURED AT EVANSVILLE
AIRPORT.
1210 PM SNOW HENDERSON 37.84N 87.58W
01/15/2018 M1.8 INCH HENDERSON KY BROADCAST MEDIA
SNOWFALL TOTAL SO FAR.
1220 PM SNOW SIKESTON 36.88N 89.58W
01/15/2018 E1.0 INCH SCOTT MO PUBLIC
SNOWFALL TOTAL SO FAR.
1220 PM SNOW ROUND KNOB 37.22N 88.73W
01/15/2018 M3.7 INCH MASSAC IL TRAINED SPOTTER
3.75 INCHES SNOWFALL TOTAL SO FAR. STILL SNOWING.
1230 PM SNOW MOUNT CARMEL 38.42N 87.77W
01/15/2018 E4.0 INCH WABASH IL PUBLIC
SNOWFALL TOTAL FOR EVENT SO FAR REPORTED VIA FACEBOOK.
1230 PM SNOW DU QUOIN 38.00N 89.24W
01/15/2018 E2.0 INCH PERRY IL PUBLIC
SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK
1230 PM SNOW CUNNINGHAM 36.92N 88.91W
01/15/2018 E1.5 INCH CARLISLE KY PUBLIC
SNOWFALL TOTAL SO FAR REPORTED VIA TWITTER.
1245 PM SNOW 1 SW POPLAR BLUFF 36.75N 90.42W
01/15/2018 E1.5 INCH BUTLER MO PUBLIC
SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK.
0130 PM SNOW DU QUOIN 38.00N 89.24W
01/15/2018 M2.0 INCH PERRY IL EMERGENCY MNGR
0145 PM SNOW 2 N ROCKCASTLE 36.93N 87.99W
01/15/2018 E1.0 INCH LYON KY PUBLIC
SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK.
0150 PM SNOW DUDLEY 36.79N 90.09W
01/15/2018 M2.2 INCH STODDARD MO TRAINED SPOTTER
SNOWFALL TOTAL SO FAR. STILL SNOWING.
0150 PM SNOW SHAWNEETOWN 37.71N 88.17W
01/15/2018 E2.0 INCH GALLATIN IL PUBLIC
SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK.
0200 PM SNOW SIKESTON 36.88N 89.58W
01/15/2018 E2.5 INCH SCOTT MO PUBLIC
SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK.
0200 PM SNOW BLUFORD 38.33N 88.74W
01/15/2018 E3.0 INCH JEFFERSON IL PUBLIC
SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK.
0205 PM SNOW DEXTER 36.79N 89.96W
01/15/2018 E2.6 INCH STODDARD MO PUBLIC
SNOWFALL TOTAL SO FAR REPORTED VIA TWITTER.
0215 PM SNOW MURRAY 36.61N 88.32W
01/15/2018 M0.5 INCH CALLOWAY KY CO-OP OBSERVER
NEW SNOWFALL. NOT STICKING TO ROADS SO FAR.
0215 PM SNOW HARVEY 36.81N 88.42W
01/15/2018 M1.5 INCH MARSHALL KY FIRE DEPT/RESCUE
NEW SNOWFALL REPORTED SO FAR AT INTERSECTION OF HWY 58
AND WADESBORO ROAD.
0310 PM SNOW 2 W EVANSVILLE 37.98N 87.58W
01/15/2018 E2.5 INCH VANDERBURGH IN PUBLIC
SNOWFALL TOTAL SO FAR VIA TWITTER.
0330 PM SNOW 1 W GRAND CHAIN 37.25N 89.04W
01/15/2018 E2.5 INCH PULASKI IL PUBLIC
SNOWFALL TOTAL SO FAR RELAYED VIA FACEBOOK.
0330 PM SNOW EVANSVILLE 37.98N 87.54W
01/15/2018 M1.9 INCH VANDERBURGH IN BROADCAST MEDIA
SNOWFALL REPORTED SO FAR AT TV STATION DOWNTOWN.
0330 PM SNOW HARDMONEY 36.94N 88.58W
01/15/2018 E1.5 INCH GRAVES KY PUBLIC
SNOWFALL TOTAL SO FAR RELAYED VIA TWITTER.
0345 PM SNOW POPLAR BLUFF 36.76N 90.41W
01/15/2018 M2.5 INCH BUTLER MO EMERGENCY MNGR
SNOWFALL TOTAL SO FAR.
0345 PM SNOW OAKLAND CITY 38.34N 87.35W
01/15/2018 M3.3 INCH GIBSON IN TRAINED SPOTTER
SNOWFALL TOTAL SO FAR.
0400 PM SNOW 2 W WEST PADUCAH 37.08N 88.78W
01/15/2018 M2.8 INCH MCCRACKEN KY OFFICIAL NWS OBS
SNOWFALL TOTAL AT NWS OFFICE SO FAR. STILL SNOWING
CURRENTLY. 1.7 INCHES SINCE NOON.
0400 PM SNOW PADUCAH 37.07N 88.64W
01/15/2018 M2.0 INCH MCCRACKEN KY NWS EMPLOYEE
2 INCHES OF NEW SNOWFALL REPORTED.
0417 PM SNOW MURRAY 36.61N 88.32W
01/15/2018 M1.5 INCH CALLOWAY KY TRAINED SPOTTER
ONE AND HALF INCH OF NEW SNOWFALL. NEW SNOW DEPTH IS NOW
7 INCHES.
0432 PM SNOW HOPKINSVILLE 36.85N 87.49W
01/15/2018 M1.3 INCH CHRISTIAN KY TRAINED SPOTTER
OVER ONE INCH OF NEW SNOWFALL IN HOPKINSVILLE. SNOW DEPTH
ESTIMATED 3 INCHES.
0435 PM SNOW EVANSVILLE 37.98N 87.54W
01/15/2018 M2.8 INCH VANDERBURGH IN TRAINED SPOTTER
2.8 INCHES OF NEW SNOWFALL MEASURED ON SOUTHEAST SIDE OF
EVANSVILLE.
0445 PM SNOW DEXTER 36.79N 89.96W
01/15/2018 M4.0 INCH STODDARD MO EMERGENCY MNGR
SNOWFALL TOTAL SO FAR.
0445 PM SNOW HENDERSON 37.84N 87.58W
01/15/2018 M3.0 INCH HENDERSON KY AMATEUR RADIO
MEASURED ON SOUTH SIDE OF TOWN. NEW SNOWFALL SO FAR.
0514 PM SNOW EDDYVILLE 37.08N 88.08W
01/15/2018 M2.6 INCH LYON KY TRAINED SPOTTER
NEW SNOWFALL ACCUMULATION.
0538 PM SNOW DIEHLSTADT 36.96N 89.43W
01/15/2018 M3.0 INCH SCOTT MO TRAINED SPOTTER
NEW SNOWFALL REPORTED.
0538 PM SNOW BERNIE 36.67N 89.97W
01/15/2018 M5.0 INCH STODDARD MO TRAINED SPOTTER
FIVE INCH SNOW DEPTH REPORTED.
0542 PM SNOW EAST PRAIRIE 36.78N 89.38W
01/15/2018 M7.0 INCH MISSISSIPPI MO TRAINED SPOTTER
MEASURED SNOW DEPTH.
0600 PM SNOW WEST PADUCAH 37.08N 88.74W
01/15/2018 M4.6 INCH MCCRACKEN KY NWS EMPLOYEE
MEASURED 4.6 INCHES OF NEW SNOWFALL SINCE MIDNIGHT. NEW
SNOW DEPTH IS 7 INCHES.
0600 PM SNOW EVANSVILLE 37.98N 87.54W
01/15/2018 M0.0 INCH VANDERBURGH IN TRAINED SPOTTER
AT THE REGIONAL AIRPORT. MEASURED 2.8 INCHES SNOWFALL
SINCE MIDNIGHT. 6 PM CENTRAL SNOW DEPTH 4 INCHES.
0610 PM SNOW 8 W FAIRDEALING 36.66N 90.76W
01/15/2018 M3.5 INCH RIPLEY MO TRAINED SPOTTER
0643 PM SNOW 2 N HOPKINSVILLE 36.88N 87.49W
01/15/2018 M2.5 INCH CHRISTIAN KY TRAINED SPOTTER
2.5 INCHES MEASURED NEW SNOW. NEW SNOW DEPTH IS 5.5
INCHES.
0645 PM SNOW ROCKPORT 37.88N 87.05W
01/15/2018 M4.0 INCH SPENCER IN TRAINED SPOTTER
MEASURED NEW SNOWFALL. SNOW DEPTH IS 7 INCHES.
0700 PM SNOW CALVERT CITY 37.03N 88.35W
01/15/2018 M3.5 INCH MARSHALL KY NWS EMPLOYEE
MEASURED NEW SNOWFALL SINCE MIDNIGHT.
0707 PM SNOW EAST PRAIRIE 36.78N 89.38W
01/15/2018 M7.0 INCH MISSISSIPPI MO PUBLIC
MEASURED SNOW DEPTH
0707 PM SNOW DEXTER 36.79N 89.96W
01/15/2018 M6.3 INCH STODDARD MO PUBLIC
MEASURED SNOW DEPTH
0727 PM SNOW OWENSBORO 37.76N 87.12W
01/15/2018 M5.0 INCH DAVIESS KY PUBLIC
MEASURED 5 INCH SNOW DEPTH.
0727 PM SNOW PALMA 36.96N 88.38W
01/15/2018 M6.0 INCH MARSHALL KY PUBLIC
MEASURED 6 INCH SNOW DEPTH.
0731 PM SNOW LONE OAK 37.04N 88.67W
01/15/2018 M5.0 INCH MCCRACKEN KY BROADCAST MEDIA
MEASURED 5 INCH SNOW DEPTH.
0742 PM SNOW DUDLEY 36.79N 90.09W
01/15/2018 M5.0 INCH STODDARD MO TRAINED SPOTTER
MEASURED 5 INCH SNOW DEPTH.
0744 PM SNOW FREEMONT 36.97N 88.61W
01/15/2018 M8.0 INCH MCCRACKEN KY PUBLIC
MEASURED 8 INCH SNOW DEPTH.
0744 PM SNOW METROPOLIS 37.15N 88.71W
01/15/2018 M4.5 INCH MASSAC IL NWS EMPLOYEE
MEASURED NEW SNOWFALL SINCE MIDNIGHT.
0827 PM SNOW LONE OAK 37.04N 88.67W
01/15/2018 E4.5 INCH MCCRACKEN KY NWS EMPLOYEE
ESTIMATED 4.5 INCH NEW SNOWFALL SINCE MIDNIGHT. MEASURED
8 INCH SNOW DEPTH.
0830 PM SNOW 4 NW EAST PRAIRIE 36.82N 89.44W
01/15/2018 M7.5 INCH MISSISSIPPI MO PUBLIC
MEASURED NEW SNOWFALL SINCE MIDNIGHT.
0846 PM SNOW EAST PRAIRIE 36.78N 89.38W
01/15/2018 M11.0 INCH MISSISSIPPI MO TRAINED SPOTTER
MEASURED SNOW DEPTH.
0850 PM SNOW 2 N HOPKINSVILLE 36.88N 87.49W
01/15/2018 M3.5 INCH CHRISTIAN KY TRAINED SPOTTER
MEASURED NEW SNOWFALL.
0900 PM SNOW WEST PADUCAH 37.08N 88.74W
01/15/2018 M6.1 INCH MCCRACKEN KY NWS EMPLOYEE
MEASURED NEW SNOWFALL TODAY AT THE NWS OFFICE. SNOW STILL
FALLING.
0904 PM SNOW 8 NE MURRAY 36.69N 88.21W
01/15/2018 M4.5 INCH CALLOWAY KY TRAINED SPOTTER
0919 PM SNOW ROUND KNOB 37.22N 88.73W
01/15/2018 M6.8 INCH MASSAC IL TRAINED SPOTTER
MEASURED NEW SNOWFALL SO FAR TODAY, SNOW STILL FALLING.
0939 PM SNOW HOWARDVILLE 36.57N 89.60W
01/15/2018 E6.0 INCH NEW MADRID MO PUBLIC
0940 PM SNOW 13 SSE EDDYVILLE 36.90N 87.99W
01/15/2018 M4.2 INCH TRIGG KY PUBLIC
1000 PM SNOW PADUCAH 37.07N 88.64W
01/15/2018 M5.3 INCH MCCRACKEN KY NWS EMPLOYEE
MEASURED DAILY NEW SNOWFALL. SNOW DEPTH 8 INCHES.
1000 PM SNOW CALVERT CITY 37.03N 88.35W
01/15/2018 M5.0 INCH MARSHALL KY NWS EMPLOYEE
NEW DAILY SNOWFALL MEASUREMENT. STILL SNOWING.
1014 PM SNOW MURRAY 36.61N 88.32W
01/15/2018 M4.0 INCH CALLOWAY KY TRAINED SPOTTER
MEASURED 4.0 INCHES NEW SNOWFALL FOR TODAY. NEW SNOW
DEPTH NOW 9 INCHES.
1051 PM SNOW EDDYVILLE 37.08N 88.08W
01/15/2018 M5.6 INCH LYON KY TRAINED SPOTTER
MEASURED NEW SNOWFALL FOR TODAY.
1100 PM SNOW BENTON 36.85N 88.36W
01/15/2018 M7.5 INCH MARSHALL KY TRAINED SPOTTER
MEASURED SNOWFALL FOR TODAY.
1105 PM HEAVY SNOW EAST PRAIRIE 36.78N 89.38W
01/15/2018 M12.0 INCH MISSISSIPPI MO TRAINED SPOTTER
SNOW HAS ENDED. MEASURED ONE FOOT SNOW DEPTH.
1145 PM HEAVY SNOW WEST PADUCAH 37.08N 88.74W
01/15/2018 M8.1 INCH MCCRACKEN KY NWS EMPLOYEE
NWS OFFICE IN PADUCAH. MEASURED DAILY SNOWFALL TOTAL.
SNOW DEPTH ROUNDED TO 8 INCHES.
1238 AM SNOW LONE OAK 37.04N 88.67W
01/16/2018 M8.8 INCH MCCRACKEN KY TRAINED SPOTTER
MEASURED DAILY SNOWFALL FOR JAN 15
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1247 AM CST TUE JAN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM SNOW HICKORY 36.82N 88.65W
01/16/2018 M7.3 INCH GRAVES KY TRAINED SPOTTER
MEASURED SNOWFALL FOR THE EVENT. SNOW DEPTH MEASURED 12
INCHES.
&&
SMITTYThe national radar mosaic for the moment the first event began.
16 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2018Every state in 2018This day in weather historyWarnings in Illinois, January 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 729950, 729951, 729952, 729953, 729954, 729955, 729956, 729957, 729958, 729959, 729960, 729961, 729962, 729963, 729964, 729965.